My friend just called me in tears. For the last 14 days she was in the hospital with pancreatitis. They had her on Dilaudid at 36 milligrams a day for 14 days. She was sent home yesterday and was told to take two milligram of Dilaudid twice a day. She's in a lot of pain and feels like ripping your face off as well as hot and cold off and on all day. Is this a withdrawal from the Dilaudid? As well, shouldn't they have started to wean her off before sending her home?
I'm sorry to hear what your friend is going through. In my opinion yes, she could definitely be experiencing withdrawal. I went through a similar ordeal after being in the hospital for pancreatitis when I was 22 years old. I was given IV pain and anxiety meds every 4 hours for 2 weeks and when I left the hospital was only given a small dose of dilauidid as well. This was 10 years ago. I ended up back in the ER because I was in absolute hysterics from withdrawal, they would give me IV meds, mainly Ativan, and send me home only for me to end up back in the ER again a few days later when I was jumping out of my skin, jerking violently, and freaking out. I had no idea what was wrong with me and no one ever brought up the idea that I could be going through withdrawal. They claimed it was anxiety. It really saddens me when I hear about others that have gone through this. I do not understand why the hospital wouldn't wean a person off medication properly that they've been on for an extended period of time. I don't have any medical advice to give unfortunately, but I do give my sympathy.
- Dilaudid Information for Consumers
- Dilaudid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilaudid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jan 2014 • 4 answers
Posted 5 Mar 2015 • 2 answers
Posted 13 Sep 2015 • 1 answer
Was in the hospital for bowel blockage...took dilaudid every 3 hours...after discharge...depression?
Posted 9 Feb 2016 • 1 answer
Posted 3 Feb 2017 • 1 answer